MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 4MM X 10CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 4MM X 10CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLX120410
Medical Device Problem Codes Unraveled Material (1664); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, weight, race, ethnicity, and medical history were not provided.Procode: krd/hcg.The initial reporter phone: (b)(6).The email address of the initial reporter is not available.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).[conclusion]: the healthcare professional reported that during an emergent coil embolization procedure targeting an aneurysm at the anterior communicating artery (acom), the 4mm x 10cm galaxy g3 xsft coil (glx120410 / l13245) was the second coil used but there was resistance between the coil and the headway® 17 microcatheter (microvention-terumo); there was also resistance during the advancement of the coil through the microcatheter, though the timing of when this occurred was not available.There was no resistance between the guidewire and the microcatheter when the physician was accessing the target site.The physician attempted to pull the coil out, but the coil became unraveled.The complaint coil and the concomitant microcatheter were removed as a result.It was reported that continuous flush had been maintained through the microcatheter.There was no flow restriction / reduction as a result of the reported event.The procedure was completed with other products.There was no report of patient adverse event or complication, and no clinically significant procedure delay as a result of the reported issue.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (l13245) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the information provided but without the product available for analysis, the reported customer complaint could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be conclusively determined; however, it is possible that circumstances of the procedure and / or device manipulation / interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an emergent coil embolization procedure targeting an aneurysm at the anterior communicating artery (acom), the 4mm x 10cm galaxy g3 xsft coil (glx120410 / l13245) was the second coil used but there was resistance between the coil and the headway® 17 microcatheter (microvention-terumo); there was also resistance during the advancement of the coil through the microcatheter, though the timing of when this occurred was not available.There was no resistance between the guidewire and the microcatheter when the physician was accessing the target site.The physician attempted to pull the coil out, but the coil became unraveled.The complaint coil and the concomitant microcatheter were removed as a result.It was reported that continuous flush had been maintained through the microcatheter.There was no flow restriction / reduction as a result of the reported event.The procedure was completed with other products.There was no report of patient adverse event or complication, and no clinically significant procedure delay as a result of the reported issue.

Brand Name
GALAXY G3 XSFT 4MM X 10CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9397417
Report Number3008114965-2019-01251
Device Sequence Number2790662
Product Code KRD
UDI-Device Identifier10886704077718
UDI-Public10886704077718
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Catalogue NumberGLX120410
Device Lot NumberL13245
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/15/2019
Initial Report FDA Received Date12/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1